MAUDE Adverse Event Report: LEXINGTON MEDICAL INC. AEON ENDOSCOPIC STAPLER; STAPLE, IMPLANTABLE

LEXINGTON MEDICAL INC. AEON ENDOSCOPIC STAPLER; STAPLE, IMPLANTABLE
Model Number AESR60R
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 09/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After investigation, it was determined that the level one root cause for no staples present was that the reload had been re-fired.The level two root cause was determined to be a combination of user error and product malfunction.Reloads are single-use devices that are not intended to be re-fired, as per the warning in the instructions for use 900299 section 1.4.9.However, a single-use lockout is present on all reloads to prevent re-firing of used reloads.After investigation of components that could result in inability to retract at the beginning of the firing, the root cause for inability to abort the firing could not be determined.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
An aeon endostapler 3.25mm/60mm orange reload was used in a gastric bypass procedure by dr.(b)(6) on (b)(6) 2022.An orange reload was successfully fired transverse across the stomach.The stapler was reloaded with an orange reload.After the stapler clamped down, the user had to apply excess force to fire.A pop was heard.The user tried to abort the reload but was unable to.After completion of firing and retraction there were no staples formed, and a hole was left in the patient's stomach.It was sutured to repair.Additional reloads were used on the same handle to complete the case.The surgery was delayed more than 30 minutes.

Brand Name
AEON ENDOSCOPIC STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
LEXINGTON MEDICAL INC.
23 crosby drive
bedford MA 01730
Manufacturer (Section G)
LEXINGTON MEDICAL INC.
23 crosby drive
bedford MA 01730
Manufacturer Contact
rainer maas
23 crosby drive
bedford, MA 01730
6172099817
MDR Report Key15670578
Report Number3012998149-2022-00003
Device Sequence Number6496721
Product Code GDW
UDI-Device Identifier00851574008660
UDI-Public(01)00851574008660(17)270228(10)22BR376
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K182380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAESR60R
Device Lot Number22BR376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2022
Initial Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown